THROAT CANCER

I'm 3 years POST treatment but still suffering from the side effects of fatigue, chemo brain and restless legs among other things. It's the restless legs that is causing the biggest problems, sleepless nights of climbing walls and kicking anything solid to take my mind of it. I have been given 1.5 mg Roprinol by my doctor which does help but that makes me nauseous and knocks me out. Trouble is I have to take them about 5.00 or they don't work and the above kicks in within 25 mins. Has anyone tried anything else for the legs. Thanks

  • Hi Gordie,

    Thanks for your post.

    I’m sorry to hear you’re still suffering side effects from the treatment you had. It must be difficult when your sleep is so badly affected by restless leg syndrome.

    If the Ropinirole is causing nausea and sedates you too much we would suggest speaking to your GP. Your GP might prescribe anti-nausea medication or suggest an alternative dopamine agonists. You may find that a different medication might cause less side effects.

    Some people suffering from restless leg syndrome find lifestyle and dietary changes help to reduce symptoms.

    It can be difficult coping with a condition like RLS and it’s important to seek support and talk to people close to you about the condition so that they understand how it’s affecting you.

    I hope this helps but don’t hesitate to get back in touch if you need anything.

    Best wishes, Eileen (Cancer Information Nurse Specialist)

    Eileen-m macmillan (Cancer Information Nurse Specialist)